MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER
Model Number U357554
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse 035 pta dilatation catheter was returned for evaluation.No specific anomalies noted during the visual evaluation.On the functional evaluation, an in-house syringe was used to run water through the inflation luer and water was noted to be leaking under the strain relief.The strain relief was removed and once again the water was streaming from the proximal end of the y-body.Under microscopic observation it was noted a partial circumferential break at the proximal bond joint of the catheter and y-body.No other functional testing was performed.Therefore, the investigation for the reported leak was confirmed as the device leaks from the strain relief during the functional testing.The investigation was also confirmed for the identified bond joint break as partial circumferential break at the proximal bond joint of the catheter and y-body observed under microscopic observation.During the microscopic observation it was noted a partial circumferential break at the proximal bond joint of catheter and y-body which might lead to the reported leak.A definitive root cause for the reported leak and identified bond joint break could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 02/2024).
 
Event or Problem Description
It was reported that prior to an angioplasty procedure, leak occurred at the proximal hub, where the catheter meets the y-connector upon inflating the balloon.The procedure was completed using another device.There was no patient contact.

Brand Name
ULTRAVERSE 035
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13903587
Report Number2020394-2022-00225
Device Sequence Number14528862
Product Code LIT
UDI-Device Identifier00801741092459
UDI-Public(01)00801741092459
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU357554
Device Catalogue NumberU357554
Device Lot NumberCMFQ0265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2022
Initial Report FDA Received Date03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown